Frequent question: What is the difference between loratadine and pseudoephedrine?

However, Claritin is also used to treat allergic skin reactions such as such as hives and itching in people with chronic skin reactions, whereas Sudafed is used to treat nasal and sinus congestion. Claritin (loratadine) is an antihistamine that reduces the effect of the natural chemical histamine in the body.

Is it OK to take loratadine and pseudoephedrine together?

Loratadine and pseudoephedrine is a combination medicine used to treat sneezing, runny or stuffy nose, sinus pain, itchy or watery eyes or nose, and other symptoms of allergies and the common cold. Loratadine and pseudoephedrine may also be used for purposes not listed in this medication guide.

Is Claritin and Sudafed the same thing?

Claritin is also used to treat allergy symptoms such as itching, sneezing, and allergic skin rashes. Sudafed is also used for temporary relief of nasal congestion due to the common cold. Claritin and Sudafed belong to different drug classes. Claritin is an antihistamine and Sudafed is a decongestant.

IT IS INTERESTING:  Best answer: Can you buy Flonase over the counter?

Is loratadine good for congestion?

Loratadine and pseudoephedrine is a combination medicine used to treat sneezing, runny or stuffy nose, sinus pain, itchy or watery eyes or nose, and other symptoms of allergies and the common cold. Loratadine and pseudoephedrine may also be used for purposes not listed in this medication guide.

Is it OK to take Claritin and Sudafed together?

Interactions between your drugs

No interactions were found between Claritin and Sudafed Congestion. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

When should I take loratadine morning or night?

Timing: Take loratadine once a day at the same time each day, either in the morning OR in the evening. You can take loratadine with or without food. Swallow the tablet whole, with a glass of water.

What are the side effect of loratadine?

Loratadine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

  • headache.
  • dry mouth.
  • nosebleed.
  • sore throat.
  • mouth sores.
  • difficulty falling asleep or staying asleep.
  • nervousness.
  • weakness.

Does Sudafed work better than Claritin?

They are both used to treat allergy and hayfever symptoms such as runny nose. However, Claritin is also used to treat allergic skin reactions such as such as hives and itching in people with chronic skin reactions, whereas Sudafed is used to treat nasal and sinus congestion.

What is comparable to Sudafed?

(Pseudoephedrine)

  • Sudafed (pseudoephedrine) Prescription or OTC. 82% of people say it’s worth it. …
  • 4 alternatives.
  • Phenylephrine (phenylephrine) Prescription or OTC. 44% of people say it’s worth it. …
  • Flonase (fluticasone) Prescription or OTC. …
  • Nasacort AQ (triamcinolone) Prescription or OTC. …
  • Afrin (oxymetazoline) Prescription or OTC.
IT IS INTERESTING:  Can I buy loratadine over the counter?

Is Sudafed or Claritin better for post nasal drip?

Over-the-counter decongestants like pseudoephedrine (Sudafed) can help reduce congestion and eliminate postnasal drip. Newer, nondrowsy antihistamines like loratadine-pseudoephedrine (Claritin) can work to get rid of postnasal drip. However, these are more effective after you take them for several days.

How long does loratadine stay in your system?

The elimination half-life of loratadine is 8–14 hours and that of its metabolite is 17–24 hours, which accounts for the 24-hour duration of action of the drug. Wheal inhibition is detected at 1.5 hours after administration, reaches a peak at 4–6 hours, and may last 36–48 hours.

Is loratadine the same as Benadryl?

Are Benadryl and Claritin the Same Thing? Benadryl (diphenhydramine) and Claritin (loratadine) are antihistamines used to treat allergy symptoms, such as itching, hives, runny nose, watery eyes, and sneezing from hay fever (allergic rhinitis) and other allergies, such as allergies to molds and dust mites.

What is the best allergy medicine for sinus drainage?

If severe nasal congestion is your worst symptom, a decongestant may be your best choice. Decongestants cut down on the increased fluid production in your nose caused by allergies, which relieves swollen nasal passages and congestion.

Decongestants combined with an antihistamine:

  • Allegra – D.
  • Clarinex – D.
  • Claritin – D.

What is the most effective sinus decongestant?

Best Overall: GoodSense Nasal Decongestant

One tablet of this non-drowsy formula every four hours—but no more than six tablets in 24 hours—promises to temporarily ease any sinus congestion and pressure that comes along with colds, hay fever, and allergies.

IT IS INTERESTING:  Can you mix Tylenol and antihistamine?

Can I take an antihistamine and a decongestant together?

If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep. If you have a runny nose or sneezing, try an antihistamine.

Can you take an antihistamine with pseudoephedrine?

Allegra-D (fexofenadine with pseudoephedrine) is an antihistamine combined with the same active ingredient as Sudafed. It is used to treat seasonal allergies and relieve nasal congestion and sinus pressure. It is sold over the counter, and a generic version is also available.

No runny nose